Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What causes panic attacks when suffering from atrial fibrillation?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2116 Questions
Afib mostly at night just had an attack went to ER, panic attacks go with the afib, before or after it, not sure. low potassium 3.4 polyuria low spot/ast 12 low sgpt/alt 24 high globulin 3.5 high monocytes 9.3 high esophiles 8.0 high basophils 2.1 high #eos .6 high ventricular rate 110 to 140 calcium channel blocker was used ventricular rate 80 to 100 in 10 min ventricular rate XXXXXXX again in 2 hrs told doc felt dyhydrated from all the urination, also ask for something for the anxiety gave me 500ml IV, more calcium channel blocker, and ativan converted in 10 min
Posted Thu, 6 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 2 hours later
Brief Answer: Low potasium&hypertension key to your problem... Detailed Answer: Hi, I read your query and your attached data very carefully. Based on your medical history and laboratory data the principal factors which can trigger the crisis of atrial fibrillation are: - Exacerbated asthma - Non Stabilized hypertension - Hypokalemia (low potasium level <3.6 mmol/l. So i suggest to consult your cardiologist and pulmonologist to stabilize the BP and pulmonary function (asthma). You don't mention what medication you're taking but i presume that you take water pills. The use of diuretics (if you don't use potasium sparing diuretics such as spironalactone) is one of the major causes of low potasium Also i suggest to take potasium supplements and to add potasium sparing diuretics on daily basis (if you don't take one of them). At the end i would recommend to talk with your cardiologist to see the opportunity to begin an anti arrhythmic preparation for better control of arrhythmia. Hope i answered to your query. Dr. Benard
Above answer was peer-reviewed by
Follow-up: What causes panic attacks when suffering from atrial fibrillation? 19 minutes later
was on beta blockers now on cal channel blockers never any diuretics I watch my sodium intake and eat 2-3 bananas or oranges a day. was already supplementing with about 700 mg of potassium 3 x day prior to this attack of afib, that why I don't get the low potassium. I am thinking hyperaldosteronism, would explain low potassium, polyuria, high blood pressure. asthma was under control durring this attack only use albuterol occasionally, and symbicort if I get bronchitis. No thoughts on the high levels of esophils? Thanks XXXXXXX
Answered by Dr. Benard Shehu 9 hours later
Brief Answer: High eosinophils indicate poor asthma control.. Detailed Answer: Hi, Your blood profile including high eosinophils levels indicate for asthma especially of advanced stages or not well controlled. Therefore, it is a must to consult a pneumologist/allergolosist for better asthma control. Although you did not have an asthma attack, however, clinical evaluation and spirometry would better determine its stage in order to keep it under control. Please bare in mind that in your case, even a little attack of common cold or viral infection could aggravate asthma resulting in high eosinophils levels. With regards to low potassium, it would be as a side effect of taking albuterol. I suggest to continue taking potasium supplements. In order to exclude hyperaldosteronism, I'd suggest to get a hormonal balance of surrenal gland together with an abdominal ultrasound. A further consultation with endocrinologist is also needed. All the best! Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor